Menu of Activities

Fall 2018
Spring 2018 ONLINE ON_DEMAND PODCASTS ARCHIVE

 

Fall 2018
Calendar of Professional Development Activities

To access scheduled workshops, click on a specific month or date
in the calendar below.

Note: Times and dates subject to change

 
Fall 2018 
 
 
S
M
T
W
Th
F
S
 
S
M
T
W
Th
F
S
 
S
M
T
W
Th
F
S
1 2 3 4 5 6 7
 
 
 
  1 2 3 4               1
8 9 10 11 12 13 14   5 6 7 8 9 10 11   2 3 4 5 6 7 8
15 16 17 18 19 20 21   12 13 14 15 16 17 18   9 10 11 12 13 14 15
22 23 24 25 26 27 28   19 20 21 22 23 24 25   16 17 18 19 20 21 22
29 30 31           26 27 28 29 30 31     23 24 25 26 27 28 29
                                30            
 
 
S
M
T
W
Th
F
S
 
S
M
T
W
Th
F
S
 
S
M
T
W
Th
F
S
 
1 2 3 4 5 6           1 2 3               1
7 8 9 10 11 12 13   4 5 6 7 8 9 10   2 3 4 5 6 7 8
14 15 16 17 18 19 20
 
11 12 13 14 15 16 17
 
9 10 11 12 13 14 15
21 22 23 24 25 26 27   18 19 20 21 22 23 24   16 17 18 19 20 21 22
28 29 30 31         25 26 27 28 29 30     23 24 25 26 27 28 29
                                30 31          

 

 

Approved Activities/Workshops


If an activity that does not list specific hours or is not on the following list, you may submit an Individual or group proposal for committee review and approval for Flex credit.

Link to submit an individual or group activity
 

DATE

ACTIVITY  

LOCATION

July  2018       Back to Top

 

 

 

August 2018           Back to Top

Various Times

Flex Credit: Up to 6 hours for Fall Semester

18:A SPRING President's Fitness Club
Presenter(s): Varied
 
President's Fitness Club is a weekly session on wellness and will include anything from yoga and other fitness sessions to personal wellness. Each session will be 1-hour long and will occur at noon on Wednesdays (as part of larger "Wellness Wednesdays" through fitSRJC). Please check out fit.santarosa.edu for more details 

https://fit.santarosa.edu/fitsrjc
Location: Various. Watch for FitSRJC emails 

Various Times
 
2:00 PM - 4:00 PM
 
Flex Credit: Up to 6.00 hrs per semester

60:A Mindfulness Meetups
Presenter(s): Various Presenters
 
Learn new ways to incorporate the many benefits of practicing mindfulness! In these powerful weekly meetups we discuss different types of meditations, yoga/stretching techniques, and various other activities to help reduce stress and keep us mentally and emotionally healthy. Join us for enlightened conversations and unique activities to assist you on your path to peace and self-discovery. Hope to see you there!

Look for weekly Mindfulness announcements in your SRJC email for the most up to date information.

Santa Rosa Campus

 

Staff Lounge (opposite the Bear Cafe) in Bertolini
 
All Employees

Various Times
 
12:30 PM - 1:00 PM
 
Flex Credit: Up to 6.00 hrs per semester

 

08:A Mindfulness Group
Presenter(s): Dr. Amanda Morrison and Cynthia Dickinson
 
Come sit with us! We'll use the practice of mindfulness meditation to reduce stress, improve health and build community.


 

Petaluma Campus

Our House Intercultural Center, Jacobs Hall PC 116. Location: Our House Intercultural Center, PC 116
 

All Employees

 

Fall Semester: Monday, Tuesday, Wednesday & Thursday 11:30 am - 2:30 pm
 
 
Flex Credit: up to 6.00 hrs

54:A Food Pantry Volunteer
 
Presenter(s): Student Equity
 
Santa Rosa Junior College partners with the Redwood Empire Food Bank to provide food distribution throughout the week to our students free of charge. Food is currently purchased by the Student Resource Center using Hunger Free Campus Funds through the Student Life, Equity and Engagement Department and distributed by a team of dedicated volunteers made up of students, staff, faculty, and community members.

 

Bailey Field Kiosk

 
All Employees

 


 

Wednesday, August 8
 
8:30 AM - 5:00 PM
 
Flex Credit: 8.00 hrs

 

06:A Guided Pathways Conference
 
Presenter(s): Michael Hale; Alexa Forrester
 
As part of our year-long commitment to investigate the potential of adopting Guided Pathways at SRJC, the inquiry group organized by the Academic Senate is holding a one-day conference on Wednesday August 8th from 9am-5pm in Doyle Library. The goal is to gather faculty, staff, students, and administrators to do the following: Build community around shared inquiry into guided pathways Orient people to where we have been and where we are currently Plan what we will be doing for the next year https://academicsenate.santarosa.edu/guided-pathways


 

Santa Rosa Campus

Doyle Library 4246
 
All Employees


 
 

Wednesday, August 15
 
10:00 AM - 12:00 PM
 
Flex Credit: 2.00 hrs
16:A Petaluma New faculty Orientation
 
Presenter(s): Catherine Williams
 
Give new faculty a connection with the Dean and others and get familiar with our campus.
 
PC 628
 
All Faculty
 

Thursday, August 16


8:00 AM - 1:00 PM


Flex Credit: up to 5 hrs

 

05:A Adjunct Faculty Orientation
 
Presenter(s): Various
 

This orientation is open to all adjunct faculty members and is approved for 5 hours of flex credit. Pre-registration for this orientation is required as space is limited to 50 participants. Please join us to get helpful information about SRJC procedures and policies, meet fellow adjunct and full-time faculty colleagues and SRJC department representatives, get your questions answered, and earn flex credit!

 

Click Here to sign up for adjunct orientation

 

Santa Rosa Campus

 

Frank P. Doyle Library

 

Room: 4246

Friday, August 24
 
9:00 AM - 12:00 PM
 
Flex Credit: 3.00 hrs

 

 

03:A Introduction to Reading Apprenticeship Workshop
 
Presenter(s): Ann Foster and Lauren Servais
 
This workshop introduces participants to the role of metacognition in the learning process with specific emphasis on the metacognitive awareness required for active and engaged reading. The workshop involves participants in practicing reading and thinking routines for participants to use in their courses (in any discipline). These routines help students acquire content knowledge while developing and refining their disciplinary ways of reading, writing, and thinking.

 

This is a two-part series. The second half of this workshop will be offered at the same time on September 7.

Location: Doyle 4245 
 
All Employees

 


 

Friday August 24th 

 

10:30-11:30am via zoom 
 
 
Flex Credit: up to 4.00 hrs

 

 

 

01:A Dialogue Across Disciplines
 
Presenter(s): AC Panella & Amanda Morrison
 
This is a monthly dialogue to help faculty improve and coordinate collaborative teaching pedagogies across a theme. This will take place on the 3rd friday of the month via zoom.

ZOOM https://cccconfer.zoom.us/j/705187255

 


 
 

Location: Zoom
 
All Faculty

 

 


 

Tuesday, August 28
 
12:00 PM - 1:30 PM
 
Flex Credit: 1.50 hrs
21:A Student Club Advisor Orientation
 
Presenter(s): Mary Sandberg
 
This orientation is for new and existing faculty and staff who are interested in advising student clubs. Topics covered include; the advisor role, fund-raising and club funds, club event policies and procedures, club travel and field trips and much more.
 
 
Location: Bertolini Center for Student Leadership
 
All Employees
 
Wednesday, August 29
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
22:A Aug 29 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 
September 2018              Back to Top
Wednesday, September 5
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
23:A Sept 5 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 

Thursday, September 6
 
4:15 PM - 5:15 PM
 
Flex Credit: 1.00 hrs

 

46:A Abstractions in Blue
 
Presenter(s): Visiting Artists, Nate Haenlein, Lisa Beernsten
 
Opening reception for Abstractions in Blue will be held in the Mahoney Library Gallery. Featured artists will talk about their work and influences in the gallery during the reception. The reception itself lasts 2 hours, but the gallery walk through will be shorter, with a time for questions of the artists and time to mingle and discuss the artwork with other students and viewers.


 

Petaluma Campus

Mahoney Library Gallery
 
All Employees


 

Friday, September 7


9:00 AM - 12:00 PM
 
Flex Credit: 3.00 hrs

03:A Introduction to Reading Apprenticeship Workshop
 
Presenter(s): Ann Foster and Lauren Servais
 
This workshop introduces participants to the role of metacognition in the learning process with specific emphasis on the metacognitive awareness required for active and engaged reading. The workshop involves participants in practicing reading and thinking routines for participants to use in their courses (in any discipline). These routines help students acquire content knowledge while developing and refining their disciplinary ways of reading, writing, and thinking.

 

This is a two-part series. The first half of this workshop was offered at the same time on August 24.

Location: Doyle 4421
 
All Employees

Monday, September 10
 
12:00 PM - 1:00 PM
 
Flex Credit: 1.00 hrs

 

11:A Visiting Artist: Nathan Haenlein
 
Presenter(s): Nathan Haenlein
 
Nathan Haenlein is a contemporary artist and professor of Studio Art at Sonoma State University. He works in both as a hyperrealist depicting mechanical graphite drawings as well as colorful abstract line drawings exploring ideas around consumption, memory and new acts of drawing. The Mahoney Library Gallery will feature his work as a part of a contemporary abstract artist exhibit. His lecture will discuss his education in printmaking, as well as his current practices in printmaking and drawing.


 

Petaluma Campus

Mahoney Reading Room 

 

Wednesday, September 12
 
12:00 PM - 1:30 PM
 
Flex Credit: 1.50 hrs

 

 

103:A September 12th  - Surving an Active Shooter Situation Training
 
Presenter(s): Robin McHale
 
The District Police Department will host several presentation that include viewing the video, 'Shots Fired on Campus - When Lightning Strikes.' The presentations provide expert guidance for surviving an active shooter situation. Following the presentation, there will be a question and answer period.

 


 
 

Santa Rosa Campus

Student Activites Center
 
All Employees

 


 

Wednesday, September 12
 
12:00 PM - 1:30 PM
 
Flex Credit: 1.50 hrs

 

 

 

102:A September 12th - Surviving an Active Shooter Situation Training
 
Presenter(s): Robin McHale
 
The District Police Department will host several presentations that include viewing the video, 'Shots Fired on Campus - When Lightning Strikes.' The presentations provide expert guidance for surviving an active shooter situation. Following the presentation, there will be a question and answer period.

 

 


 
 

Petaluma Campus

Room TBD
 
All Faculty

 

 


 

Wednesday, September 12
 
3:00 PM - 5:00 PM
 
Flex Credit: 2.00 hrs

 

 

47:A AB705: Read, Discuss, Question, Plan
 
Presenter(s): Michael Hale and Michelle Vidaurri
 
Because of the sheer enormity of the changes being mandated by AB705, the Assessment Workgroup proposes a series of reading/discussion groups to orientate faculty and staff to AB705, discuss its ramifications, build professional learning opportunities, and plan for its implementation.

 


 

Santa Rosa Campus

Bertolini Faculty & Staff Lounge
 
All Employees


 

Wednesday, September 12
 
3:00 PM - 5:00 PM
 
Flex Credit: 2.00 hrs
17:A Petaluma New faculty Orientation
 
Presenter(s): Catherine Williams
 
Give new faculty a connection with the Dean and others and get familiar with our campus.
 

Petaluma Campus

628 Our house

Wednesday, September 12
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
24:A Sept 12 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 
Wednesday, September 12
 
4:00 PM - 5:15 PM
 
Flex Credit: 1.25 hrs
50:A Word! Spoken Word & Open Mic Featuring the Peace Poets
 
Presenter(s): The Peace Poets
 
Grounded in the power of personal narratives and community, The Peace Poets create spoken-word poetry, rap, and movement music that responds to social and political crisis, including their song “I Can’t Breathe,” which went viral when actor Samuel L. Jackson recorded himself singing it. They’ve performed with M1 of Dead Prez, Aloe Blacc, and Maxwell, and were the opening act for Common.
 
Location: Our House Intercultural Center, PC 116
 
All Employees

Wednesday, September 12
 
4:30 PM - 6:00 PM
 
Flex Credit: 1.50 hrs

 

 

 

101:A September 12th  - Surving an Active Shooter Situation Training
 
Presenter(s): Robin McHale
 
The District Police Department will host several presentation that include viewing the video, 'Shots Fired on Campus - When Lightning Strikes.' The presentations provide expert guidance for surviving an active shooter situation. Following the presentation, there will be a question and answer period.

 

 


 

Santa Rosa Campus

Student Activites Center
 
All Employees

 

 


 

Thursday, September 13
 
10:30am–12:00pm
 
Flex Credit: 1.50 hrs

 

51:A September Student Centered Funding Formula Webinar Series
 
Presenter(s): Various
 
In alignment with the California Community Colleges’ Vision for Success, the new Student Centered Funding Formula (SCFF) is structured to acknowledge key metrics that reflect our students’ success. This webinar series will review the impact of the new comprehensive formula, as well as dive deeper into the metrics that will be utilized and the planning tools geared towards developing a comprehensive plan.

 

 

Online
 
All Employees
 

Friday, September 14
 
10:30 AM - 12:00 PM
 
Flex Credit: 1.50 hrs

 

 

100:A September 14th - Surviving an Active Shooter: Practical Techniques for the SRJC Community
 
Presenter(s): Robin McHale
 
The District Police Department's defensive tactics/firearms instructors are presenting a workshop giving you the practical techniques to use if you are confronted by an active shooter in a situation where you cannot run or hide, and your only alternative is to fight! This class has a limit of 20 participants, so please preregister at: ?. This workshop is a learning continuation of the District Police Department's Surviving an Active Shooter Situation Training. As such, if you have never attended a presentation in the past, and have not seen the ‘Shots Fired on Campus - When Lightning Strikes’, video please indicate this as you preregister. You will need to provide your name and an email address, and you will be set up in an on-line course delivery system called OTIS. The 20 minute video is a good refresher of the tactics taught, so even if you have attended a presentation in the past it is highly recommend that you view it again. As a reminder, this workshop will include physical activity including a brief warm up, application of control holds on a person, take down techniques on a person, and the use of personal weapons (hands, feet, knees, etc.). Please wear comfortable, athletic type attire. The physical portion of this training will be on mats where either mat shoes or socks must be worn. Please do not wear red shirts or red hats. Please NO jewelry, including watches and NO weapons; firearms, knives, impact, pepper spray, etc. If you have any preexisting medical conditions, please contact District Police before the workshop.

 


 

Santa Rosa Campus

Tauzer Hall, Rm 958
 
All Faculty

 


 

Wednesday, September 19
 
3:00 PM - 5:00 PM
 
Flex Credit: 2.00 hrs

49:A DeRay Mckesson, "On the Other Side of Freedom"
 
Presenter(s): DeRay Mckesson
 
In August of 2014, twenty-nine-year-old activist DeRay McKesson stood with hundreds of others on the streets of Ferguson, Missouri, to push a message of justice and accountability. These protests, and others like them in cities across the country, resulted in the birth of the Black Lives Matter movement. Join Mckesson for a discussion of his first book, "On the Other Side of Freedom," in which he lays out the intellectual, pragmatic political framework for a new liberation movement. This is a ticketed event. Purchase tickets here: https://www.copperfieldsbooks.com/event/copperfields-books-presents-dera....


 

Carole L. Ellis Auditorium, Petaluma Campus
 
All Employees


 

Wednesday, September 19
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
25:A Sept 19 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 

Friday, September 21


9:00 AM - 1:00 PM
 
Flex Credit: 4.00 hrs

04:A RA 2.0: Creating Equitable Learning Environments With Reading Apprenticeship
 
Presenter(s): Ann Foster and Lauren Servais
 
In this workshop, participants will learn about and apply core principles of creating an equitized classroom based on Reading Apprenticeship routines. Participants will explore how to establish a community that is transparent, engages students democratically, and develops students a sense of agency and empowerment. Additionally, participants will learn about the importance of developing an ongoing praxis to constantly reflect upon their teaching/learning and take action to continually refine their courses. This workshop is for those who completed the first workshop series on August 24th or Sept 7th or who have completed other Reading Apprenticeship training at SRJC or elsewhere.
 

Santa Rosa Cmpus

Doyle 4245

All Employees

Friday September 21st
 
10:30-11:30am via zoom. 

 


Flex Credit: up to 4.00 hrs

 

 

01:A Dialogue Across Disciplines
 
Presenter(s): AC Panella & Amanda Morrison
 
This is a monthly dialogue to help faculty improve and coordinate collaborative teaching pedagogies across a theme. This will take place on the 3rd friday of the month via zoom.

ZOOM https://cccconfer.zoom.us/j/705187255

 

 


 

Location: Zoom
 
All Faculty

 

 


 

Friday, September 21
 
12:30 PM - 1:30 PM
 
Flex Credit: 1.00 hrs

 

37:A Accessible Course Materials for Online and Hybrid Courses
 
Presenter(s): Gaeir Dietrich
 
Access Specialist Gaeir Dietrich, a pioneer in the field of online accessibility is coming to our campus for a day of presentations on accessibility compliance. Gaier is a visionary educator known statewide for her training and advocacy in this field, with the rare ability to take complex information and simplify it for the lay person. Topics covered will be: • The instructor’s role in delivering accessible courses for all students • Relying on accommodation vs delivering accessible materials • Choosing third-party course materials wisely, including: ? audio and video ? online textbooks, OERs ? publisher sites
 

 

Santa Rosa Campus

Doyle Library

Room 4246

Target Audience:Faculty who teach Online and Hybrid courses


 

Monday, September 24
 
12:00 PM - 1:00 PM
 
Flex Credit: 1.00 hrs

 

13:A Making Cultural Assets Count: Funds of Math Knowledge in a Yucatec Maya community and middle school
 
Presenter(s): Dr. Felicia Darling
 
This six-month ethnographic, mixed-methods study explored problem-solving approaches in one Yucatec Maya community in México, and how these cultural assets could be used to inform instruction in a local middle school. This study illuminates a wealth of community math knowledge and a wide variety of innovative approaches to solving everyday problems. In addition, it pilots two inquiry-based math tasks in a Yucatec Maya middle school that are based on real-life, everyday problems from the village. This study supports the idea that students who say, “I am not good in math.” or those who have historically underperformed on standardized tests are competent math learners and mathematicians. Furthermore, these students possess innovative approaches to problem solving that may inform how we teach math, engineering, and maker space skills to all students. 


 

Emeritus Hall, Newman Auditorium 1564 

All Employees 

 

Wednesday, September 26
 
2:00 PM - 3:30 PM
 
Flex Credit: 1.50 hrs

 

40:A September ADA Compliant Word and PDF Trainings
 
Presenter(s): Leila Rand
 
In this hands-on workshop, participants will create and properly export an accessible Word document. We will then use Adobe Acrobat DC to check a PDF for accessibility issues, and, within Acrobat, make some simple fixes to the PDF.
 

Santa Rosa Campus

Maggini 2803
 
All Employees

Wednesday, September 26
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
26:A Sept 26 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 

Wednesday, September 26
 
6:00 PM - 8:00 PM
 
Flex Credit: 2.00 hrs

 

65:A Curanderismo: Herbalist Workshop
 
Presenter(s): Pablo Rodriguez
 
In prehispanic America, herbalists took care of some of the illnesses in their communities. These herbalists did this work because they were chosen by an elder in their community to do this work and that person mentor them until they were ready. Come and learn from an herbalist from Guatemala who is dedicating his life to master this type of healing.


 

Bertolini Hall - Student Activities Center
 
All Employees


 

Thursday, September 27
 
1:00 PM - 5:00 PM
 
Flex Credit: 4.00 hrs

 

55:A Creating a Calling In Culture: Part I
 
Presenter(s): Dr. Veronica Keiffer-Lewis
 
In this workshop we will explore the importance of building authentic communities where we can explore the challenges and opportunities of our equity work by applying the tools of a “calling in" culture.


 

Doyle 4246
 
All Employees

 
 

Friday, September 28
 
9:00 AM - 1:00 PM
 
Flex Credit: 4.00 hrs

 

04:A RA 2.0: Creating Equitable Learning Environments With Reading Apprenticeship Sept 28
 
Presenter(s): Ann Foster and Lauren Servais
 
In this workshop, participants will learn about and apply core principles of creating an equitized classroom based on Reading Apprenticeship routines. Participants will explore how to establish a community that is transparent, engages students democratically, and develops students a sense of agency and empowerment. Additionally, participants will learn about the importance of developing an ongoing praxis to constantly reflect upon their teaching/learning and take action to continually refine their courses. This workshop is for those who completed the first workshop series on August 24th or Sept 7th or who have completed other Reading Apprenticeship training at SRJC or elsewhere.


 

Santa Rosa Cmpus

Doyle 4245

All Employees

 

October 2018   Back to Top
Wednesday, October 3
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
27:A Oct 3 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 

Wednesday, October 3
 
4:00 PM - 5:30 PM
 
Flex Credit: 1.50 hrs

 

67:A “What Is the ‘X’ in ‘Latinx’?”
 
Presenter(s): Dr. Amanda Morrison
 
Talk on Latinx Identity by Dr. Amanda Morrison There are many terms used interchangeably—and often mistakenly—to describe people of Latin American heritage who live in the U.S. We’ll clarify terms, explore meanings, and discuss how insights from queer feminist communities of color are changing the ways we identify ourselves.


 

Our House Intercultural Center, PC 116
 
All Employees


 
 

Wednesday, October 3
 
4:00 PM - 6:00 PM
 
Flex Credit: 1.00 hrs
64:A Art Gallery Reception - Brett Grunig and Mark Wilson
 
Presenter(s): Brett Grunig and Mark Wilson
 
Closing reception for work in Robert F Agrella gallery.
 

Robert F. Agrella Gallery 

Doyle Library
 
All Employees
 
 

Monday, October 8
 
11:00 AM - 1:00 PM
 
Flex Credit: 2.00 hrs
70:A National Coming Out Day Photo Session and Gathering
 
Presenter(s): Sarah Deragon
 
Show your pride! Take a professional pic with Sarah Deragon of The Identity Project, a photography series that "explore(s) the labels we choose to identify with when defining our gender and sexuality." Join members of the LGBTQ+ community and allies for free snacks and fun.
 
Our House Intercultural Center, PC 116
 
All Employees
 

Monday, October 8
 
12:00 PM - 1:00 PM
 
Flex Credit: 1.00 hrs

 

15:A Indian Mathematics, History, Perspectives and Its Contributions to our Current Understanding”
 
Presenter(s): Dean Gooch
 
Mathematics has been part of the religious writings of India for about four thousand years. The archival and commentaries made of these mathematical documents are particularly interesting as the people of the Indian subcontinent have made major contributions to our current understanding of mathematics, including trigonometry, geometry and the basics of calculus. The people of this region have a very different view of how mathematics evolved, and for centuries, their mathematics’ teaching traditions are very strong. Learn about some of the primary known documents of this region and how they are viewed and used today.


 

Santa Rosa Campus

Newman Auditorium 

All Employees 

 

Monday, October 8
 
2:00pm–3:30pm
 
Flex Credit: 1.50 hrs
52:A October Student Centered Funding Formula Webinar Series
 
Presenter(s): Various
 
In alignment with the California Community Colleges’ Vision for Success, the new Student Centered Funding Formula (SCFF) is structured to acknowledge key metrics that reflect our students’ success. This webinar series will review the impact of the new comprehensive formula, as well as dive deeper into the metrics that will be utilized and the planning tools geared towards developing a comprehensive plan.
 
This webinar will feature a deep dive into data. Registration link coming soon.
 
All Employees
 
Monday, October 8
 
3:30-4:30 PM
 
Flex Credit: 1.00 hrs
74:A October 8 The State of Fake News: Exploring Media Bias and the Impact of Algorithms in Your News Feed
 
Presenter(s): Canon Crawford
 
By establishing definitions of misinformation, disinformation and propaganda, the workshop will provide strategies for evaluating information released in various media formats including social media and traditional news platforms. Particular attention will be focused on media bias, story selection, and algorithms in today’s information landscape.
 
 
Doyle Library, Santa Rosa Campus, Room 4245 (1st Floor)
 
All Faculty
Tuesday, October 9
 
2:00 PM - 3:00 PM
 
Flex Credit: 1.00 hrs
72:A UndocuTalk by Alma Valverde: “Creativity and Hope in an Era of Walls”
 
Presenter(s): Alma Valverde
 
Having just received her Master’s Degree from Harvard University, Alma J. Valverde C. will share her inspiring story of how she overcame barriers placed upon her as an undocumented student. A former College Success Advisor with 10,000 Degrees and the current Dream Center Coordinator of SRJC, Alma hopes to inspire and support other undocumented students in the pursuit of their dreams.
 
Our House Intercultural Center, PC 116
 
All Employees
 
Wednesday, October 10
 
1:30-2:30 PM
 
Flex Credit: 1.00 hrs
75:A October 10 The State of Fake News: Exploring Media Bias and the Impact of Algorithms in Your News Feed
 
Presenter(s): Canon Crawford
 
By establishing definitions of misinformation, disinformation and propaganda, the workshop will provide strategies for evaluating information released in various media formats including social media and traditional news platforms. Particular attention will be focused on media bias, story selection, and algorithms in today’s information landscape.
 
 
At Doyle Library, Santa Rosa Campus, Room 4245 (1st Floor)
 
All Faculty
 
 
Wednesday, October 10
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
28:A Oct 10 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
Wednesday, October 10
 
4:00 PM - 5:15 PM
 
Flex Credit: 1.25 hrs
73:A Word! Spoken Word & Open Mic Featuring Lyla June Johnston
 
Presenter(s): Lyla June Johnston
 
Lyla June Johnston is a musician, public speaker and internationally recognized performance poet. She was raised in Taos, New Mexico and is a descendent of Diné (Navajo) and Tsétsêhéstâhese (Cheyenne) lineages.
 
Our House Intercultural Center, PC 116
 
All Employees
 
Wednesday, October 10
 
5:00 PM - 6:30 PM
 
Flex Credit: 1.25 hrs
45:A United Nations Space Week: Space Force. A Force for Good or Evil?
 
Presenter(s): Lynda Williams
 
SRJC Physics faculty Lynda Williams will give a one hour presentation on President Trump's proposed SPACE FORCE - the history, science and politics of weaponizing space and the risks of war in space to life on Earth. Is Space Force a force for good or evil? Discussion to follow.
 
Santa Rosa Campus

 

Shuhaw Hall

 

Room: 1786
 
All Employees

Thursday, October 11
 
12:00 PM - 2:00 PM
 
Flex Credit: 2.00 hrs

 

58:A AB705: Read, Discuss, Question, Plan
 
Presenter(s): Dr. Michael Hale and Michelle Vidaurri
 
AB705 went into effect on January 1, 2018. It is designed to “maximize the probability that a student will enter and complete transfer-level coursework in English and Math within a one year timeframe.” Because of the sheer enormity of the changes being mandated, the Assessment Workgroup proposes a series of reading/discussion groups to orientate faculty and staff to AB705, discuss its ramifications, build professional learning opportunities, and plan for its implementation. Visit ab705.santarosa.edu for more info.


 

Bertolini Student Activity Center
 
All Employees

 

Friday, October 12
 
10:00 AM - 11:30 AM
 
Flex Credit: 1.50 hrs

 

12:A UC Personal Insight Question Training
 
Presenter(s): Amy Merkel, Robin Eurgubian, Carrie Xiong (UC Davis)
 
Do students ask you to review their Personal Insight Questions (PIQ) for the UC application? Are you unsure what exactly the UC is looking for? Would you like to help the Transfer Center in reviewing PIQ? This training will provide you with an overview of how the PIQ can add value to the UC application, including strategies for effective writing and sample responses.


 

Santa Rosa Campus

4875 Bertolini, 3rd Floor
 
All Employees


 

Monday, October 15
 
1:30 PM - 3:00 PM
 
Flex Credit: 1.50 hrs
66:A "The Pushouts" Film Screening and Discussion
 
Presenter(s): John Stover, Dawn Valadez, Katie Galloway
 
Filmmakers Dawn Valadez and Katie Galloway will be presenting their new documentary "The Pushouts," which explores structural racism in schools and highlights the dramatic life story of Dr. Victor Rios, an amazing scholar whose ethnographic research on the struggles of young men of color is widely assigned in social science and ethnic studies classes in colleges and high schools today.
 
Carole L. Ellis Auditorium, Petaluma Campus
 
All Employees
 
 Wednesday, October 17
 
12:00 PM - 1:00 PM
 
Flex Credit: 1.00 hrs

44:A WOLM: Kindred "Then and Now"
 
Presenter(s): Walter Turner
 
Walter Turner, faculty in History, College of Marin and host of Africa Today on KPFA will present on Octavia Butler's novel Kindred.

 

Santa Rosa Campus

Newman Auditorium
 
All Employees


 

Wednesday, October 17
 
12:00-1:00PM
 
Flex Credit: 1.00 hrs
76:A October 17 The State of Fake News: Exploring Media Bias and the Impact of Algorithms in Your News Feed
 
Presenter(s): Canon Crawford
 
By establishing definitions of misinformation, disinformation and propaganda, the workshop will provide strategies for evaluating information released in various media formats including social media and traditional news platforms. Particular attention will be focused on media bias, story selection, and algorithms in today’s information landscape.
 
 
Mahoney Library, Petaluma Campus, Room 718 Location: Libraries - See below
 
All Faculty
 
 
Wednesday, October 17
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
29:A Oct 17 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 
 

Thursday, October 18
 
4:00 PM - 6:00 PM
 
Flex Credit: 1.00 hrs

 

 

79:A Rising from the Ashes Sonoma County 2017 Pulitzer Prize winning coverage from the Press Democrat
 
Presenter(s): Photographers from the Press Democrat
 
An exhibition of photographs from the Press Democrat coverage of the 2017 Sonoma County fires.

 

 

Santa Rosa Campus

Doyle Library Robert F Agrella Gallery


 

Friday October 19
 
10:30-11:30am via zoom.


Flex Credit: up to 4.00 hrs

 

01:A Dialogue Across Disciplines
 
Presenter(s): AC Panella & Amanda Morrison
 
This is a monthly dialogue to help faculty improve and coordinate collaborative teaching pedagogies across a theme. This will take place on the 3rd friday of the month via zoom.

ZOOM https://cccconfer.zoom.us/j/705187255


 
 

Location: Zoom
 
All Faculty


 

Friday, October 19
 
11:00 AM - 7:30 PM
 
Flex Credit: 13.00 hrs

 

 

 

02:A RILE Conference
 
Presenter(s): Multiple
 
The Race, Inequality and Language in Education Conference 2018. Join us for the 2018 RILE Research Conference. This is a 2-Day research conference on how race, inequality and language impact schooling. Stanford's Graduate School of Education has launched a new cross-area committee that focuses on how these important topics intersect to impact education. Saturday runs from 8am to 2:45 pm. In order to get full funding for the Conference, they have working breakfast and lunch. The Conference is free for participants. Everyone is welcome!

 

 


 

Location: Stanford, CERAS 101
 
All Employees

 

 


 

Friday, October 19
 
6:00 PM - 8:00 PM
 
Flex Credit: 2.00 hrs

 

68:A 2018 Poesía del Recuerdo/Poetry of Remembrance Community Reading
 
Presenter(s): El Dia de los Muertos Petaluma
 
Hosted by Sonoma County Poet Laureate Maya Khosla, featured readers include bilingual poet Beatriz Lagos, originally from Argentina; bilingual poet and artist Katie Numi Usher, from Belize; and sansei (third-generation Japanese American) poet Jodi Hottel, who will tell us about Obon, the Buddhist tradition of honoring one’s ancestors and demonstrate a simple folk dance. Those who would also like to be part of the community reading are welcome to present a poem or brief statement for the occasions. If you are interested in reading please contact John Johnson: johnmjohnson09@gmail.com (707) 338-5765. Addmission is free!


 

Our House Intercultural Center, PC 116
 
All Employees


 
 

Monday, October 22
 
12:00 PM - 1:00 PM
 
Flex Credit: 1.00 hrs

 

10:A WOLM:I Got Up to Leave: Time Travel and Trauma in Octavia Butler's Kindred
 
Presenter(s): John Kincheloe, Faculty in English
 
Science Fiction and Fantasy authors have long grappled with the desire to alter a traumatic past, present, or future through time travel narratives. In Octavia Butler's brilliant novel Kindred, this journey leads to a full realization of the trauma of slavery, its resonance in the present and unpalatable choices that allow us to understand our own socio-historical selves. Join us for a look at time travel and this novel's captivating insights.


 

Santa Rosa Campus

Newman Auditorium

All Employees 

 

Tuesday, October 23
 
4:00 PM - 6:00 PM
 
Flex Credit: 1.00 hrs

 

 

42:A WOLM: Kindred "Faculty panel"
 
Presenter(s): Anne Goldman, English Professor, SSU; Abby L Bogomolny and Michael Hale, Faculty SRJC
 
A faculty panel discussion on the subject of Octavia Butler's novel Kindred.

 


 
 

Santa Rosa Campus

Newman Auditorium
 
All Employees

 

 

Wednesday, October 24
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
30:A Oct 24 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 

Thursday, October 25
 
10:30 AM - 12:00 PM
 
Flex Credit: 1.50 hrs

 

38:A October ADA Compliant Word and PDF Trainings
 
Presenter(s): Leila Rand
 
In this hands-on workshop, participants will create and properly export an accessible Word document. We will then use Adobe Acrobat DC to check a PDF for accessibility issues, and, within Acrobat, make some simple fixes to the PDF.


 

Santa Rosa Campus

Maggini 2802
 
All Employees

 

Thursday, October 25
 
1:00 PM - 5:00 PM
 
Flex Credit: 4.00 hrs

 

61:A Creating a Calling In Culture: Part II
 
Presenter(s): Dr. Veronica Keiffer-Lewis
 
In this workshop we will explore the importance of building authentic communities where we can explore the challenges and opportunities of our equity work by applying the tools of a “calling in” culture.


 

Doyle 4245
 
All Employees


 
 

Friday, October 26
 
9:00 AM - 5:00 PM
 
Flex Credit: 8.00 hrs

 

20:A Can•Innovate
 
Presenter(s): CCC faculty and staff across the state
 
Can•Innovate is a free, online conference, designed to engage faculty, staff, and administrators in a day-long learning exchange about supporting student success with Canvas, the California Community Colleges' common course management system.


 

The entire conference is online but will also be broadcast in the Center for Excellence in Teaching and Learning on the 3rd floor of Doyle Library. Location: Center for Excellence in Teaching and Learning Simulcast Location: https://onlinenetworkofeducators.org/caninnovate18/
 
All Employees


 

Wednesday, October 31
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
31:A Oct 31 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 
November 2018 Back to Top

Thursday, November 1
 
10:30 AM - 11:30 AM
 
Flex Credit: 1.00 hrs

 

71:A Transitioning to the Spirit World: Aztec Philosophy on Death
 
Presenter(s): Laura Larqué
 
SRJC History instructor Laura Larqué will present a lecture on how Mesoamericans viewed the spiritual realm as one doorway away from the material realm. Both worlds are interconnected and the living are in constant need of the spirits’ guidance.


 

Our House Intercultural Center, PC 116
 
All Employees


 

Thursday, November 1
 
3:00 PM - 5:30 PM
 
Flex Credit: 1.50 hrs

 

69:A El Dia de los Muertos Gathering
 
Presenter(s): Amanda Morrison
 
Let’s honor our ancestors while building community. We’ll have pan de muerto to eat, Mexican chocolate to sip, and in-house altar building, crafts, and calavera (sugar skull) decorating.


 

Our House Intercultural Center, PC 116
 
All Employees


 

Monday, November 5
 
12:00 PM - 1:00 PM
 
Flex Credit: 1.00 hrs

 

41:A Behind the Scenes with Academy-Award Winning Filmmaker Freida Lee Mock
 
Presenter(s): Filmmaker Freida Lee Mock
 
Filmmaker Freida Lee Mock has spent decades on the forefront of documentary filmmaking, capturing the most compelling elements of the human experience: love, loss, ambition, triumph, creativity, resiliency, redemption, and beyond. Her acclaimed works have featured individuals such as: Tony Kushner, Rose Kennedy, Father Gregory Boyle, Anita Hill, and many others. In 1995, Mock earned an Academy Award for her film, "Maya Lin: A Strong Clear Vision", which tells the gripping story behind the design of the Vietnam Veterans Memorial, its impact on American people, and the life and work of Artist Maya Lin in the following decade. Mock will share anecdotes from her acclaimed career, including her ability to thrive within an industry with considerable obstacles for female and Asian-American filmmakers. She will assess the current industry landscape and future directions of documentary filmmaking.


 

Emeritus Hall

Newman Auditorium

Monday, November 5
 
2:00pm–3:30pm
 
Flex Credit: 1.50 hrs

53:A November Student Centered Funding Formula Webinar Series
 
Presenter(s): Various
 
In alignment with the California Community Colleges’ Vision for Success, the new Student Centered Funding Formula (SCFF) is structured to acknowledge key metrics that reflect our students’ success. This webinar series will review the impact of the new comprehensive formula, as well as dive deeper into the metrics that will be utilized and the planning tools geared towards developing a comprehensive plan. Specifically, this webinar will feature information on local goals. 

 

Link to Register for November Student Center Funding Local Goals Webinar
 

Online


All Employees
 

Wednesday, November 7
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
32:A Nov 7 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 
Friday, November 9
 
12:05 to 12:50 (45 minutes). 
 
Flex Credit: 0.75 hrs
81:A NOV 9 STEM teaching brown bag seminars
 
Presenter(s): Leon Hsu, Abigail Zoger
 
This seminar meets every 2 to 3 weeks for 45 minutes. Participants discuss a pre-determined topic in the teaching of STEM courses, including ideas related to that topic they have tried in the classroom (whether the results were good or not), techniques they'd like to incorporate in their teaching, and advice for others thinking of trying out those ideas. The purpose is to provide a place where STEM faculty can discuss their teaching ideas in a supportive environment, giving and receiving ideas and advice about teaching. Participants may come to any or all sessions. 
 

Baker 1890

Target Audience: Contract and adjunct faculty in STEM departments (biology, chemistry & physics, math, earth sciences, etc.)
 

 

Friday, November 9
 
12:05 PM - 12:55 PM
 
Flex Credit: 0.75 hrs
85:A Nov 9 Sonoma State Chemistry Seminar
 
Presenter(s): Various
 
Sonoma State University presents weekly research seminars from visiting faculty, students, and industry professionals. Seminars occur at noon on Fridays. The focus of the seminars is cutting-edge research. Each seminar is one hour long; there are 3 remaining this semester. http://web.sonoma.edu/chemistry/research_seminar.pdf
 

Sonoma State University Rm 107

Darwin Hall
 

Monday, November 12
 
6:00 PM - 8:30 PM
 
Flex Credit: 1.50 hrs

 

84:A Celebrating ESHIP & Hacking IP (Considerations for Entrepreneurs, Startups and Early Stage Ventures)
 
Presenter(s): Joy Hermsen, Roy Gattinella, Ethan Wilde, Jeremy Little, JD and Gia Baiocchi
 
Ever had a creative idea that you wanted to turn into a business? Every business has a name, a logo, a website, a database of contacts and more, therefore, every business has intellectual property (IP). A dynamic panel discussion around IP issues featuring entrepreneurs and an IP attorney. This is the first in a series of free events around Entrepreneurship and Entrepreneurial thinking available to the SRJC and larger community. Valuable for instructors to share free resources to students, as well as for anyone with an idea they want to protect. Register here: https://www.eventbrite.com/e/celebrating-eship-hacking-ip-considerations... . Refreshments provided.


 

Santa Rosa Campus

Bertolini SAC
 
All Employees


 

Wednesday, November 14
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
33:A Nov 14 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
Thursday, November 15
 
10-11am
 
Flex Credit: 1.00 hrs

88:A A Strengths-Based Approach: Foundations, Benefits & Outcomes
 
Presenter(s): Joe Darin

Overcoming deficits is an essential part of the fabric of our society. The stories we tell often feature the underdog who triumphs against all odds. Many organizations, schools, and families use a model that focuses on fixing weakness and ignoring strengths. However, decades of research show that going down the path of weakness fixing is the path of more resistance. Have you ever been told to “just keep trying” to do something that you are clearly not good at? Writing? Math? Public speaking? Being emotionally aware of people? These are talents. Some people have them; some do not. Trying to get better doing something that you do not have the talents for can be frustrating, time-consuming, and typically does not yield a good return on the investment of time and energy. A strengths approach turns this idea on its head: you will get more return on your investment if you focus on what you have a natural talent for, what energizes and motivates you. People who are able to use their strengths are six times more likely to be engaged their jobs. We will discuss how to identify your strengths, how to leverage them, and be more productive, engaged, and happy.

 

Online
 
All Employees
 
 
Friday, November 16
 
12:05 PM - 12:55 PM
 
Flex Credit: 0.75 hrs
86:A Nov 16 Sonoma State Chemistry Seminar
 
Presenter(s): Various
 
Sonoma State University presents weekly research seminars from visiting faculty, students, and industry professionals. Seminars occur at noon on Fridays. The focus of the seminars is cutting-edge research. Each seminar is one hour long; there are 2 remaining this semester. http://web.sonoma.edu/chemistry/research_seminar.pdf
 
Sonoma State University, Darwin Hall 107
 
All Faculty
 
 
Wednesday, November 28
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
35:A Nov 28 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
 

Thursday, November 29
 
1:00 PM - 2:30 PM
 
Flex Credit: 1.50 hrs

 

39:A November ADA Compliant Word and PDF Trainings
 
Presenter(s): Leila Rand
 
In this hands-on workshop, participants will create and properly export an accessible Word document. We will then use Adobe Acrobat DC to check a PDF for accessibility issues, and, within Acrobat, make some simple fixes to the PDF.


 

Santa Rosa Campus

Maggini 2803
 
All Employees


 

Thursday, November 29
 
3:00 PM - 5:00 PM
 
Flex Credit: 2.00 hrs

 

56:A AB705: Promising Gains in Equity
 
Presenter(s): Michelle Vidaurri
 
Changes in placement and developmental education represents structural and cultural change to traditional approaches and presents an opportunity to increase student success. Come learn what SRJC is doing to respond and leverage these changes to close equity gaps.


 

Doyle 4245

Simulcast Location: Call 602
 
All Employees


 
 

Friday November 30th 
 

10:30-11:30am via zoom. 
 
Flex Credit: up to 4.00 hrs

 

 

 

01:A Dialogue Across Disciplines
 
Presenter(s): AC Panella & Amanda Morrison
 
This is a monthly dialogue to help faculty improve and coordinate collaborative teaching pedagogies across a theme. This will take place on the 3rd friday of the month via zoom.

ZOOM https://cccconfer.zoom.us/j/705187255


 
 

Location: Zoom
 
All Faculty

 

 


 

Friday, November 30
 
12:00 PM - 3:00 PM
 
Flex Credit: 3.00 hrs

 

77:A Embracing a Culture of Inclusivity: Building Community
 
Presenter(s): SRJC Faculty and Staff
 
This workshop is a follow-up to the Building Community event that was offered in Spring 2018. We will use an appreciative inquiry approach to envisioning the future of building true community and exploring the components of creating vitality and health for our community at SRJC.


 

Doyle 4th Floor Reading Room
 
All Employees


 
 

Friday, November 30
 
12:05 to 12:50 (45 minutes). 
 
Flex Credit: 0.75 hrs

 

81:A NOV 30 STEM teaching brown bag seminars
 
Presenter(s): Leon Hsu, Abigail Zoger
 
This seminar meets every 2 to 3 weeks for 45 minutes. Participants discuss a pre-determined topic in the teaching of STEM courses, including ideas related to that topic they have tried in the classroom (whether the results were good or not), techniques they'd like to incorporate in their teaching, and advice for others thinking of trying out those ideas. The purpose is to provide a place where STEM faculty can discuss their teaching ideas in a supportive environment, giving and receiving ideas and advice about teaching. Participants may come to any or all sessions. 

 

Baker 1890

Target Audience: Contract and adjunct faculty in STEM departments (biology, chemistry & physics, math, earth sciences, etc.)

 

Friday, November 30
 
12:00 PM - 1:00 PM
 
Flex Credit: 0.75 hrs
87:A Nov 30 Sonoma State Chemistry Seminar
 
Presenter(s): Various
 
Sonoma State University presents weekly research seminars from visiting faculty, students, and industry professionals. Seminars occur at noon on Fridays. The focus of the seminars is cutting-edge research. Each seminar is one hour long,  http://web.sonoma.edu/chemistry/research_seminar.pdf
Sonoma State University, Darwin Hall Rm 107
 
All Faculty
 
 
December 2018  Back to top

Tuesday Dec 4 

1:00 PM - 2:30 PM
 
Flex Credit: 1.50 hrs

 

83:A December Student Centered Funding Formula Webinar Series: Part IV
 
Presenter(s): Various
 
This webinar will feature information on the Student Centered Funding Formula in connection with the Student Equity and Achievement Program. 

Link to Student center Funding Formula Webinar Part 4

Online

All Employees

 

Wednesday December 5
 
4:00-5:00PM
 
Flex Credit: 1 hour
36:A Dec 5 M*A*T*H Colloquium at Sonoma State
 
Presenter(s): Various
 
The M*A*T*H Colloquium is our weekly public lecture series. Talks are on Wednesdays at 4:00 p.m. in Darwin 103. Maps to and of campus are available here. A parking permit is required to park on campus, and is available for $5.00 at machines in the parking lots. Talks are otherwise free. The M*A*T*H Colloquium has been in operation during every semester since Fall, 1974. http://web.sonoma.edu/math/nsf/Colloquium.shtml
 
Sonoma State University in 103 Darwin Hall
 
All Employees
Thursday, December 6
 
4:00 PM - 5:00 PM
 
Flex Credit: 1.00 hrs
82:A Learn About Teaching for SRJC Study Abroad
 
Presenter(s): Study Abroad Committee
 
Are you interested in teaching a semester abroad for SRJC? Would you like to some help or feedback on your F20 (London)/ S21 (Florence) application? Come meet some members of the Study Abroad committee and hear from instructors who have previously taught in the program, and get help on your F20-S21 application!
 
 

Doyle 4243

Simulcast Location: Videoconference Petaluma Mahoney 726
 
Contract Faculty
 

Friday, December 14
 
12:05 to 12:50 (45 minutes). 
 
Flex Credit: 0.75 hrs

 

81:A DEC 14 STEM teaching brown bag seminars
 
Presenter(s): Leon Hsu, Abigail Zoger
 
This seminar meets every 2 to 3 weeks for 45 minutes. Participants discuss a pre-determined topic in the teaching of STEM courses, including ideas related to that topic they have tried in the classroom (whether the results were good or not), techniques they'd like to incorporate in their teaching, and advice for others thinking of trying out those ideas. The purpose is to provide a place where STEM faculty can discuss their teaching ideas in a supportive environment, giving and receiving ideas and advice about teaching. Participants may come to any or all sessions. 

 

Baker 1890

Target Audience: Contract and adjunct faculty in STEM departments (biology, chemistry & physics, math, earth sciences, etc.)

 

  For further information about this site contact, Stephanie Jarrett 527-4822 or Sarah Hopkins 527-4831